Unpleasant side-effects I had include insomnia, anxiety, panic attacks, feeling shaky and weak, crying spells for minor reasons (or no reason at all), anger/fury/bad temper, feeling loopy and unreal most of the time. The only good thing was that I had beautiful facial skin - baby soft and not a single blemish on it. I was coughing a lot too and I think that was caused by the taste of the Pred pill. Sometimes it swam around in my mouth and I couldn't swallow it fast enough, so that yucky taste of that pill made me cough all day. I don't think that's a side-effect though. It was just me being inept to down it fast enough. My bad.
Ah haaaa someone else whos experienced the shakiness, anxiety and weakness! I'm also very lightheaded when on my feet for longer than 45mins or so (not sure if related to Pred or just being unwell in general) I am experiencing this every day (currently just dropped down to 30mg Pred from 40mg.) I've also been feeling very emotional and irritable for minor reasons. My GP seems to think the lightheadedness/shakiness etc is unlikely all to be caused by the Pred but that is all she can put it down to as no other cause has shown up as yet. It all started when I was in hospital a couple of weeks ago on IV hydrocortisone, and then after 5 days put onto Pred. (Although I have experienced similar symptoms a couple of years ago but again not sure of the cause)
I'm glad to have found someone else with these random Pred side effects...how long did it take to wear off? And how much did it affect you day to day?
22 year old female, from the UK.
Diagnosed with Ulcerative Proctitis Jan '08, Proctosigmoiditis Jan '09.
Hospitalised Jan '09 for IV Hydrocortisone - had no effect!
Hospitalised Fri 27th Feb for a week of IV Hydrocortisone.
Currently taking daily:
30mg Prednisolone tablets (tapering)
5mg Prednisolone suppositories x 2
1g Mesalazine suppositories x 2 (soon to change to Acetarsol)
1g Mesalazine granules x 4